Skip to content
End of my rope
avatar
OldSouth posted:

I am a 44 year old male. Starting at an early age I was afflicted by several painful symptoms that Doctors at the time told my parents i was seeking attention. At the age of 19 I was diagnosed HLA-B27 positive and as a result was showing signs of Ankylosing Spondylitis. I was given many drugs which lead to stomach troubles and ulcers. Later in my 30's I was also diagnosed with Fibromyalgia and Psoriatic Arthritis. The psoriatic arthritis has resulted in 2 very swollen toes (sausage digits). One has since reduced in size. I decided to give up the side effect laced treatments that are standard for these conditions and deal with the pain as the pain is somehow more bearable than the side effects.

About a month ago I experienced a very strange burning pain on my lower left abdomen. I was run through a barrage of test. During this time I started feeling the same pain in my knee, then my upper torso and then arm and finally my right hip. this pain is not constant but a couple of the spots are very sensitive to touch. The pain can come on with simple movement or clothing brushing against the area. It may be more intense in one spot than it is the other. It has on occasions moved locations.

Many Dr's suspect that I am just wanting a narcotic to abuse but that is not the case. The narcotics do seem to do more for my suffering. The most recent treatment was Lyrica. I am not responding to it and have blurry vision after taking it is making me want to get off of it now.

I need a Dr that will put the book down for a minute and listen to me. i do not seek narcotics to lie around and pop pills. I would normally break a hydrocodone tablet in half and it would leave me pain free and still able to function, I have a good job that I try never miss a day but some days it is really hard to push through. Usually I do push through my pains. I am not willing to take a pill everyday for the rest of my life unless my life depends on it. I am desperate and just need someone in white coat to take me seriously.
Reply
 
avatar
tuloud54 responded:
So sorry for your situation.In this day and age you face a strong headwind to get the help you may need. I am not a dr but would hope you would see a neurologist or at least your family dr can set up all the test to maybe,maybe find out what is going on!! Click my name to read my discussions to save everyone the time. My problems are similar but I really had to go through a lot of test and still no one has given me a diagnosis.Doesn't mean you"re not in pain. I did get concerned when you said a half of a vicodin leaves you pain free? I wish that would have worked with me. Please search for dr that will take you serious.If you quit and just give up,will not leave you much of a life.Pls stay strong but you do need a dr in your corner.Wish I could take it away but at least you are in the right place.This board literally kept me going and saved my life.NO exaggeration. You are in the right place. Painfully,Tom
 
avatar
77grace responded:
Hi ,
Welcome to our family!WE arte all trying to find the best soulution to our pain!Fortunatley theeir are alot5 of us with experience!And have been tjrough th e same tests and stuff!I have had pain since I was about 16 yr.s old and haave major neck and back problems!I've tried it with meds and without~The without was befor e I got this bad!
Anyway,I hope that you will find the right Dr,,Juset be honest with him !I would definatly tell him about your bad reaction to lyrica,I also did not like it ,my breathing was effected and more !
God Speed. 77grace
 
avatar
OldSouth replied to tuloud54's response:
Thanks for the reply. When i said pain free it more like tolerable enough to push through the day. i appreciate you welcoming me. Today hasn't been so bad. i think it is worse when weather gets wet.
 
avatar
OldSouth replied to 77grace's response:
Thank you for the welcome!


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Opana and sweating
I take Opana ER, Vicodin, Soma for arthritis pain and compressed nerve root. I also take Zoloft and Klonopin for depression and anxiety. ... More
Was this Helpful?
1 of 7 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.